MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 40MM OXINIUM MODULAR HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. 40MM OXINIUM MODULAR HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number 71342340
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 03/13/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had recurrent right hip dislocations on (b)(6) 2018 and (b)(6) 2018.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A clinical evaluation was conducted and the revision pathology: ¿ ¿right hip scar and synovium, excision: scarred, inflamed and reactive synovium, with hemorrhage and changes consistent with the patient's history.No distinct histologic evidence of alval.There is a small amount of corrosion noted on the trunnion.Although there is corrosion of the trunnion and black viscous joint fluid consistent with findings associated with trunnionosis, the root cause cannot be determined nor can it be concluded that the clinical reactions are associated with a mal-performance of the implant.The impact beyond the revision cannot be determined.It was reported also that patient had recurrent dislocations 3 months post revision of right hip twice within a two week period.Patient slipped on the mud and fell from a standing position 12 days later.Closed reduction was performed in the ed both times.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
40MM OXINIUM MODULAR HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8636120
Report Number1020279-2019-02034
Device Sequence Number1858352
Product Code MBL
UDI-Device Identifier00885556112410
UDI-Public00885556112410
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K093363
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71342340
Device Lot Number17EM01560
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer05/03/2019
Initial Report FDA Received Date05/23/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR